Alert archive / Virginia / Gale Warnings in 2014
Gale Warning 27, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Oct 22, 2014, 4:30 AM EDT. It took effect at Oct 22, 2014, 4:00 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2014, 4:30 AM EDT (08:30 UTC)
- In effect from
- Oct 22, 2014, 4:00 PM EDT
- Expired
- Oct 23, 2014, 11:18 AM EDT
- In force
- 19 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Oct 21, 6:16 PM EDT, 10 hours 14 minutes earlier.
Area forecast discussion, Oct 21, 6:16 PM EDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT TUE OCT 21 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING. LOW PRESSURE WILL PERSIST ALONG THE COAST THROUGH THURSDAY.
HIGH PRESSURE WILL RETURN FOR THE END OF THE WORKWEEK AND INTO THE
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...PRESSURE SURGE MOVING ACROSS THE MID-ATLANTIC AND TOWARDS
THE WATERS LATE THIS AFTERNOON. SEE MARINE SECTION.
DEVELOPING SURFACE LOW PRESSURE WILL MOVE THROUGH THE REGION LATE
THIS AFTERNOON AND EVENING...THEN OFFSHORE OVERNIGHT. BROAD CLOSED
UPPER LOW OVER THE LOWER GREAT LAKES WILL ALSO DROP INTO THE MID-
ATLANTIC REGION BY THIS EVENING...AND BECOME BETTER ORGANIZED AS
IT MOVES INTO THE TIDEWATER REGION OVERNIGHT.
COMBINATION OF COOL AIR ALOFT...AN APPROACHING COLD FRONT AND
MARGINAL SURFACE INSTABILITY IS PRODUCING SCATTERED RAIN AND
SHOWERS OVER THE SHENANDOAH VALLEY...POTOMAC HIGHLANDS AND
UPSTREAM ACROSS WV/PA AND OHIO LATE THIS AFTERNOON. WITH AROUND
500 J/KG OF SBCAPE...WILL HAVE ENOUGH INSTABILITY FOR SOME
ISOLATED HEAVIER SHOWERS AND PERHAPS A FEW THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. AFTERNOON HIGH TEMPS ARE PRIMARILY IN THE
60S...WITH A FEW 70S NOTED IN THE VA PIEDMONT. COOLER TEMPS OVER
THE MOUNTAINS WHERE CLOUD COVER AND RAIN IS KEEPING TEMPS IN THE
UPPER 50S.
RAIN WILL CONTINUE OVERNIGHT AS THE SURFACE AND UPPER LOWS MOVE
JUST TO THE EAST AND SOUTHEAST OF THE FORECAST AREA. BASIN WIDE
RAIN AMOUNTS WILL LIKELY BE A QUARTER OF AN INCH OR LESS
OVERNIGHT...BUT SOME LOCAL AREAS MAY SEE HIGHER AMOUNTS WITH
LOCALIZED PERIODS OF MORE MODERATE RAINFALL. STEADY BREEZE AROUND
5-10KT FROM THE NW CONTINUES AS THE PRESSURE GRADIENT AROUND THE
BACK SIDE OF THE SURFACE LOW INCREASES. LOWS TONIGHT RANGE FROM
THE LOW 40S IN THE HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
I-95.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
SURFACE LOW PRESSURE MOVES OFFSHORE AND BEGINS TO STRENGTHEN AS IT
REACHES THE GULF STREAM. WINDS STRENGTHEN TO AROUND 15-20 MPH WITH
HIGHER GUSTS AS THE PRESSURE GRADIENT BETWEEN THE STRENGTHENING
LOW AND HIGH PRESSURE OVER THE OHIO VALLEY. WRAPAROUND RAINFALL
LIKELY AT TIMES OVER EASTERN MD AND PORTIONS OF VA. UPSLOPE RAIN
WILL DEVELOP OVER THE POTOMAC HIGHLANDS AND CONTINUE WEDNESDAY
NIGHT. LOOKS LIKE OVERNIGHT TEMPS WILL FAVOR LIQUID RAIN OVER MOST
OF THE HIGHLANDS...BUT THE HIGHEST ELEVATIONS IN GRANT...PENDLETON
AND HIGHLAND MAY SEE SNOW MIXED IN. LOW TEMPS IN THE 40S ACROSS
MOST OF THE FORECAST AREA.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
BLUSTERY CONDITIONS WILL CONTINUE INTO THE DAY THURSDAY AS SURFACE
LOW PRESSURE SLOWLY SLIDES UP THE NEW ENGLAND COAST. DOWNSLOPING OF
NORTHEASTERLY WINDS WILL ELIMINATE POPS LOCALLY DURING THE DAY
THURSDAY EVERYWHERE EXCEPT THE POTOMAC HIGHLANDS...WHERE UPSLOPE
RAIN IS POSSIBLE...AND THE FAR NORTHEASTERN PORTION OF THE CWA ALONG
THE CHESAPEAKE BAY.
HIGH PRESSURE WILL BEGIN TO FILL IN THURSDAY NIGHT AND WINDS WILL BE
WEAKER FRIDAY. THE REST OF THE LONG TERM PERIOD WILL SEE QUIET/DRY
WEATHER AS BROAD SURFACE HIGH PRESSURE MOVES OVERHEAD AND UPPER
LEVEL RIDGING KEEPS PLENTY OF SUNSHINE ACROSS THE AREA. EXPECT TEMPS
THIS WEEKEND TO BE RIGHT AROUND NORMAL...WITH HIGHS MOSTLY IN THE
MID-60S...AND TEMPS EARLY NEXT WEEK TO BE JUST A FEW DEGREES ABOVE
NORMAL.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SCATTERED AREAS OF RAIN ARE DEVELOPING TO THE WEST...AND WILL MOVE
INTO THE WASHINGTON/BALTIMORE TERMINALS BY THIS EVENING. PERIODS
OF MVFR VSBYS LIKELY WITH RAIN. CIGS LOWER TO MVFR TONIGHT.
PERIODS OF IFR PSBL AS WELL AS LOW PRESSURE MOVES ACROSS THE
REGION BRINGING ADDITIONAL RAINFALL. LIGHT WESTERLY WINDS THIS
AFTN AND EVENING...BECG NW AND INCREASING TO AROUND 10KT
OVERNIGHT. LOWER CIGS EXPECTED TO PERSIST WEDNESDAY...AND PERIODIC
RAINFALL WILL BE POSSIBLE. GUSTY NW WINDS EXPECTED...UP TO 20-25KT
BY THE AFTERNOON.
THU...VFR. NW WINDS GUSTING TO 20-25KT.
FRI...VFR. NW WINDS AROUND 1OKT.
CONFIDENCE IS LOW IN THE OCCURRENCE OF AVIATION HAZARDS OVER THE
WEEKEND AS HIGH PRESSURE BUILDS IN.
CLDY WED NGT BUT CIGS XPCTD TO BE VFR. BRZY NW WINDS XPCTD WED NGT
AND THU. VFR/NO PROBS FRI AND SAT.
&&
.MARINE...
UPDATE...PRESSURE SURGE HEADING TOWARDS THE WATERS AS A COLD FRONT
MOVES THROUGH THE I-95 CORRIDOR. NW WINDS BEHIND THE FRONT HAVE RESULTED
IN GUSTS AROUND 20KTS. A TIGHT PRESSURE GRADIENT WILL MOVE INTO
THE REGION TONIGHT. A SCA IS NOW IN EFFECT FOR THE WATERS.
PREVIOUS DISCUSSION...
RAIN WILL MOVE INTO THE WATERS LATE THIS AFTERNOON AND
EVENING...WITH POTENTIAL FOR A FEW THUNDERSTORMS. WINDS BECOME
N-NW AND INCREASE OVERNIGHT...WITH SCA GUSTS LIKELY BY EARLY
WEDNESDAY MORNING. POTENTIAL CONTINUES FOR GALES WEDNESDAY NIGHT
AS LOW PRESSURE STRENGTHENS OFF THE NJ/DELMARVA SHORE. MODEL
FORECASTS ARE MARGINAL FOR GALES...SO FOR NOW OPTED TO EXTEND SCA
THROUGH WEDNESDAY NIGHT WITH GUSTS LIKELY TO REACH 30KT IN SOME
PARTS OF CHES BAY AT LEAST.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY THROUGH FRIDAY
AND POSSIBLY INTO FRIDAY NIGHT IN GUSTY NORTHEASTERLY WINDS AS LOW
PRESSURE MOVES UP THE NORTHEAST COAST. WINDS MAY APPROACH GALE FORCE
THURSDAY AFTERNOON OVER THE WATERS...THOUGH CURRENTLY THINK THEY
WILL STAY MOSTLY IN THE MID TO UPPER 20 KNOT RANGE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
THURSDAY FOR ANZ530>534-538>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ535>537.
&&
UPDATE...HAS
SYNOPSIS...KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...CEB
AVIATION...KS/CEB
MARINE...KS/CEBHazardous weather outlook, Oct 21, 5:21 PM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 521 PM EDT TUE OCT 21 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 221000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 521 PM EDT TUE OCT 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT...AND IS LIKELY TO CONTINUE THROUGH FRIDAY. GALES ARE POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-221000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 521 PM EDT TUE OCT 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.